Illinois, 2006Damaging Wind in Illinois, April 30, 2006
April 30, 2006 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 30, 2:30 PM CST, 20 minutes earlier.
Area forecast discussion, Apr 30, 2:30 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT SUN APR 30 2006
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
LOTS GOING ON TODAY...THEREFORE WILL BE BRIEF. MAIN CONCERN
CONTINUES TO BE POPS THROUGH MUCH OF THE WEEK.
HAVE A NARROW WEDGE OF UNSTABLE SURFACE AIR ACROSS THE REGION LATE
THIS AFTERNOON...AND SEVERE THUNDERSTORMS HAVE DEVELOPED OVER
SOUTHEAST MISSOURI. EXPECT THAT THESE STORMS WILL CONTINUE EASTWARD
THROUGH THE UNSTABLE WEDGE AND ULTIMATELY BECOME ELEVATED AS THEY
WORK EASTWARD TOWARD THE WABASH VALLEY AND THE LAKES AREA IN WEST
KENTUCKY. WIND FIELDS ARE VEERING PRETTY WELL IN THE LOW
LEVELS...BUT GENERALLY ARE WEAK. MAY SEE SOME ENHANCED TORNADO WEST
OF THE MISSISSIPPI WHERE SURFACE WINDS ARE BACKED MORE TO THE SOUTH
SOUTHEAST. HOWEVER...STILL FEEL THAT LARGE HAIL IS THE PRIMARY
CONCERN TONIGHT.
THE 12Z GFS ROTATES ONE MID-LEVEL SHORT WAVE TROUGH NORTHEAST
THROUGH NORTHWESTERN ZONES THIS EVENING...AND THEN PUSHES A STRONGER
ONE THROUGH THE AREA LATER THIS EVENING AND OVERNIGHT. WILL GO WITH
LIKELY POPS TONIGHT WITH FOCUS IN NORTHWEST ZONES. FAR SOUTHEAST
ZONES WILL HAVE ONLY GOOD CHANCE POP TONIGHT.
THE 12Z GFS CONTINUES TO LIFT THE CLOSED LOW NORTHWARD FROM THE
UPPER MIDWEST INTO SOUTHERN CANADA...AS ANOTHER SIGNIFICANT SYSTEM
EMERGES ONTO THE NORTHERN HIGH PLAINS LATE MONDAY NIGHT. AS THE
INITIAL UPPER LOW LIFTS NORTHWARD SOME OF THE ENERGY WILL PUSH EAST
ACROSS THE AREA AS AN OPEN WAVE LATE MONDAY AND MONDAY NIGHT. THERE
WILL LIKELY BE ANOTHER WEAK SURFACE BOUNDARY ACCOMPANYING IT THROUGH
THE AREA...SO HAVE RAISED POPS TO LIKELY MONDAY NIGHT...BUT KEPT
CHANCE POPS FOR MONDAY. ANOTHER ROUND OF SEVERE WEATHER WILL BE
POSSIBLE WITH A RATHER STRONG ZONAL MID-LEVEL JET MOVING THROUGH THE
REGION MONDAY NIGHT. HAIL AND WIND WOULD BE THE PRIMARY CONCERNS.
TUESDAY WILL HAVE A LINGERING LOW POP...BUT WILL LIKELY BE DRY...AND
LIKEWISE FOR TUESDAY NIGHT. THE SECOND MID/UPPER LEVEL SYSTEM WILL
RIDE EASTWARD ALONG THE CANADIAN BORDER...EVENTUALLY DRAGGING A COLD
FRONT THROUGH THE REGION WEDNESDAY NIGHT. WILL SPREAD CHANCE POPS
ACROSS THE AREA FOR BOTH PERIODS. SEVERE WEATHER MAY ONCE AGAIN BE
A PROBLEM.
GENERALLY FOLLOWED THE WARMER MET GUIDANCE FOR TEMPERATURES THROUGH
TUESDAY...BUT WOULD NOT BE SURPRISED TO SEE IT BE CONSIDERABLY
WARMER IF THE SUNSHINE DEVELOPS AS EXPECTED. TRENDED TOWARD THE
MAV/MEX FOR THE REMAINDER OF THE FORECAST.
&&
.LONG TERM (THURSDAY THROUGH SUNDAY)...
AS A STACKED LOW MOVES ACROSS SRN CANADA DURING MIDWEEK...COOL HIGH
PRESSURE WRAPPING AROUND ITS BACKSIDE IS PROGGED TO SWEEP INTO THE
OHIO RIVER VALLEY BY 12Z THU OR SO...BEHIND A COLD FRONT. SOME
UNCERTAINTLY EXISTS AS TO EXACTLY HOW THIS WILL EVOLVE. EVEN WITH
THE FRONT POSSIBLY TO THE SE OF THE PAH FCST AREA THU MORNING...
ACCORDING TO THE GFS AND ECMWF AT LEAST...THERE WILL STILL BE A CHC
OF SHWS/TSTMS IN THE FCST FOR THU THROUGH 00Z SAT. THIS WILL BE DUE
TO MULTIPLE PERTUBATIONS IN THE TEMPORARILY ZONAL MID LEVEL FLOW
TAPPING RESIDUAL ATMOSPHERIC MOISTURE AS THEY MOVE EAST. A VIGOROUS
MID LEVEL SHRTWV IS PROGGED TO SWEEP SE INTO THE MIDWEST TOWARD THE
WEEKEND AND HELP TO PUSH MORE SFC HIGH PRESSURE INTO THE AREA AND
PUT AN END TO THE PCPN BY FRI EVE. SFC HIGH PRESSURE WILL DOMINATE
FOR THE REMAINDER OF THE WEEKEND...AND TEMPS SHOULD BE SLIGHTLY
BELOW NORMAL FOR THIS TIME OF YEAR.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
DRS/DB
Hazardous weather outlook, Apr 30, 3:50 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
450 AM CDT SUN APR 30 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
450 AM CDT SUN APR 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND FAR
WESTERN KENTUCKY. THE PRIMARY HAZARD WILL BE LARGE HAIL. A FEW
STORMS MAY ALSO PRODUCE DAMAGING WINDS. THUNDERSTORMS MAY DEVELOP
NEAR A COLD FRONT OVER SOUTHEAST MISSOURI THIS
AFTERNOON...ESPECIALLY IF ANY PERIODS OF SUNSHINE CAUSE ENOUGH
SURFACE HEATING TO DESTABILIZE THE ATMOSPHERE. THE STORMS WILL
ENCOUNTER MORE STABLE AIR AS THEY MOVE EAST TOWARD SOUTHWEST
INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY THROUGH
TUESDAY...MAINLY EACH AFTERNOON AND EVENING...OVER THE ENTIRE
OUTLOOK AREA. THE MAIN HAZARDS WILL BE LARGE HAIL AND ISOLATED
DAMAGING WIND GUSTS. THE ATMOSPHERE WILL BECOME PROGRESSIVELY MORE
UNSTABLE EACH DAY. ONE OR MORE UPPER LEVEL DISTURBANCES MOVING
EAST FROM THE PLAINS COULD TRIGGER THUNDERSTORMS IN THE UNSTABLE AIR.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS A
WEAK COLD FRONT MOVES SOUTHEAST ACROSS OUR REGION. THE DEGREE OF
THE SEVERE WEATHER THREAT WILL DEPEND ON THE TIMING OF THE COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING...MAINLY OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND
FAR WESTERN KENTUCKY. SPOTTERS ACROSS THE REGION SHOULD BE AWARE
THAT ACTIVATION MAY BE REQUESTED MONDAY THROUGH TUESDAY.
MY
In the hours before
Local storm report, Apr 30, 1:55 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
255 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL PIEDMONT 37.15N 90.70W
04/30/2006 M0.75 INCH WAYNE MO TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 30, 2:04 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
304 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL SEDGEWICKVILLE 37.52N 89.91W
04/30/2006 M0.88 INCH BOLLINGER MO TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 30, 2:45 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
345 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL PINCKNEYVILLE 38.08N 89.38W
04/30/2006 M1.00 INCH PERRY IL TRAINED SPOTTER
&&
SMITTYThunderstorm Wind, Perry
- When
- April 30, 2:50 PM CST
- Where
- Perry County, Du Quoin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.017, -89.233
Tree limbs and a few trees were blown down, causing isolated power outages. The siding of one home was torn off.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Michigan, April 30, 2006$350,000 · 1 event
- Hail in Missouri, April 30, 2006$350,000 · 2.75 in hail · 1 event
- Hail in Missouri, April 30, 2006$50,000 · 2.75 in hail · 1 event
- Damaging Wind in Illinois, April 30, 2006$50,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, April 30, 20061 in hail · 23 events
- Hail in Missouri, April 30, 2006$18,000 · 1.75 in hail · 3 events
- Tornado and Hail in Illinois, April 30, 2006F0 · 9 events
- Hail and Damaging Winds in Oklahoma, April 30, 20061 in hail · 9 events
- Hail and Heavy Rain in Illinois, April 30, 2006$2,000 · 1 in hail · 8 events
- Damaging Wind and Heavy Rain in Iowa, April 30, 2006$500 · 52 kt wind · 4 events
- Hail and Damaging Wind in Tennessee, April 30, 2006$7,000 · 1 in hail · 4 events
- Hail in Missouri, April 30, 20061.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501461.